Alert archive / Alaska / High Wind Watches in 2006
High Wind Watch 3, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind watch at Oct 12, 2006, 10:52 AM AKDT. It took effect at Oct 14, 2006, 12:00 PM AKDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 12, 2006, 10:52 AM AKDT (18:52 UTC)
- In effect from
- Oct 14, 2006, 12:00 PM AKDT
- Expired
- Oct 13, 2006, 11:58 PM AKDT
- In force
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK72 PAFC 122352 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 352 PM ADT THU OCT 12 2006 AKZ187-131215- /X.NEW.PAFC.HW.A.0003.061015T0000Z-061015T1800Z/ CENTRAL ALEUTIANS- INCLUDING THE CITY OF...ATKA AND ADAK 352 PM ADT THU OCT 12 2006 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING. SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 65 MPH WITH POSSIBLE GUSTS TO 80 MPH SATURDAY AFTERNOON THEN BECOME SOUTHWEST TO 65 MPH WITH POSSIBLE GUSTS TO 80 MPH SATURDAY NIGHT. WINDS ARE EXPECTED TO BEGIN DIMINISHING LATE SUNDAY MORNING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$ AKZ191-131215- /X.NEW.PAFC.HW.A.0003.061015T0000Z-061015T1800Z/ WESTERN ALEUTIANS- INCLUDING THE CITY OF...SHEMYA AND AMCHITKA 352 PM ADT THU OCT 12 2006 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING EAST OF KISKA... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING EAST OF KISKA. NORTH TO NORTHWEST WINDS WILL INCREASE TO 65 MPH WITH POSSIBLE GUSTS TO 80 MPH SATURDAY AFTERNOON THEN BECOME WEST TO 65 MPH WITH POSSIBLE GUSTS TO 80 MPH SATURDAY NIGHT. WINDS ARE EXPECTED TO BEGIN DIMINISHING LATE SUNDAY MORNING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
3 follow-up statements
000 WWAK72 PAFC 131155 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 355 AM ADT FRI OCT 13 2006 AKZ185-140000- /X.EXB.PAFC.HW.A.0003.061015T0200Z-061015T2300Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 355 AM ADT FRI OCT 13 2006 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON TOWARDS NIKOKSKI... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH. THE WATCH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON. WEST WINDS WILL INCREASE TO 45 MPH WITH POSSIBLE GUSTS TO 80 MPH SATURDAY AFTERNOON THEN BECOME SOUTHWEST TO 55 MPH WITH POSSIBLE GUSTS TO 75 MPH SATURDAY NIGHT. WINDS ARE EXPECTED TO BEGIN DIMINISHING SUNDAY AFTERNOON. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$ AKZ187-140000- /X.EXT.PAFC.HW.A.0003.061014T2200Z-061015T1900Z/ CENTRAL ALEUTIANS- INCLUDING THE CITY OF...ATKA AND ADAK 355 AM ADT FRI OCT 13 2006 ...HIGH WIND WATCH NOW IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... THE HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING. SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 65 MPH WITH POSSIBLE GUSTS TO 85 MPH SATURDAY AFTERNOON THEN BECOME SOUTHWEST TO 65 MPH WITH POSSIBLE GUSTS TO 85 MPH SATURDAY NIGHT. WINDS ARE EXPECTED TO BEGIN DIMINISHING LATE SUNDAY MORNING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$ AKZ191-140000- /X.EXT.PAFC.HW.A.0003.061014T2000Z-061015T1500Z/ WESTERN ALEUTIANS- INCLUDING THE CITY OF...SHEMYA AND AMCHITKA 355 AM ADT FRI OCT 13 2006 ...HIGH WIND WATCH NOW IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... THE HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING. NORTH TO NORTHWEST WINDS WILL INCREASE TO 65 MPH WITH POSSIBLE GUSTS TO 90 MPH SATURDAY AFTERNOON THEN BECOME WEST TO 65 MPH WITH POSSIBLE GUSTS TO 80 MPH SATURDAY NIGHT. WINDS ARE EXPECTED TO BEGIN DIMINISHING LATE SUNDAY MORNING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
000 WWAK72 PAFC 132350 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 350 PM ADT FRI OCT 13 2006 AKZ187-141300- /X.UPG.PAFC.HW.A.0003.061014T2200Z-061015T1900Z/ /X.NEW.PAFC.HW.W.0003.061014T1800Z-061015T1900Z/ CENTRAL ALEUTIANS- INCLUDING THE CITY OF...ATKA AND ADAK 350 PM ADT FRI OCT 13 2006 ...HIGH WIND WARNING IN EFFECT FROM 10 AM SATURDAY TO 11 AM ADT SUNDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 11 AM ADT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTH WINDS WILL INCREASE TO 70 MPH WITH GUSTS TO 85 MPH SATURDAY MORNING THEN BECOME SOUTHWEST TO 65 MPH WITH GUSTS TO 75 MPH SATURDAY NIGHT. WINDS ARE EXPECTED TO BEGIN DIMINISHING MIDDAY SUNDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ191-141300- /X.UPG.PAFC.HW.A.0003.061014T2000Z-061015T1500Z/ /X.NEW.PAFC.HW.W.0003.061014T1800Z-061015T1500Z/ WESTERN ALEUTIANS- INCLUDING THE CITY OF...SHEMYA AND AMCHITKA 350 PM ADT FRI OCT 13 2006 ...HIGH WIND WARNING IN EFFECT FROM 10 AM SATURDAY TO 7 AM ADT SUNDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 7 AM ADT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHWEST WINDS WILL INCREASE TO 75 MPH WITH GUSTS TO 90 MPH SATURDAY MORNING AND WILL PERSIST TO THROUGH EARLY SUNDAY MORNING. WINDS ARE EXPECTED TO BEGIN DIMINISHING LATE SUNDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ185-141300- /X.CON.PAFC.HW.A.0003.061015T0200Z-061015T2300Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 350 PM ADT FRI OCT 13 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... SOUTH WINDS WILL INCREASE TO 55 MPH WITH POSSIBLE GUSTS TO 75 MPH SATURDAY EVENING AND WILL PERSIST THROUGH SUNDAY AFTERNOON. WINDS ARE EXPECTED TO BEGIN DIMINISHING SUNDAY EVENING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
000 WWAK72 PAFC 141258 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 458 AM ADT SAT OCT 14 2006 AKZ185-141400- /X.CAN.PAFC.HW.A.0003.061015T0200Z-061015T2300Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 458 AM ADT SAT OCT 14 2006 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE HIGH WIND WATCH. STRONG SOUTH WINDS WILL DEVELOP ACROSS THE EASTERN ALEUTIANS THIS AFTERNOON. BUT WIND SPEEDS ARE EXPECTED TO REMAIN BELOW 75 MPH. $$ AKZ187-150100- /X.EXT.PAFC.HW.W.0003.061014T1800Z-061015T1200Z/ CENTRAL ALEUTIANS- INCLUDING THE CITY OF...ATKA AND ADAK 458 AM ADT SAT OCT 14 2006 ...HIGH WIND WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 4 AM ADT SUNDAY... THE HIGH WIND WARNING IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 4 AM ADT SUNDAY. SOUTH WINDS WILL INCREASE TO 70 MPH WITH GUSTS TO 85 MPH SATURDAY MORNING THEN BECOME SOUTHWEST TO 65 MPH WITH GUSTS TO 75 MPH SATURDAY NIGHT. WINDS ARE EXPECTED TO BEGIN DIMINISHING EARLY SUNDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ191-150100- /X.EXT.PAFC.HW.W.0003.061014T2100Z-061015T1500Z/ WESTERN ALEUTIANS- INCLUDING THE CITY OF...SHEMYA AND AMCHITKA 458 AM ADT SAT OCT 14 2006 ...HIGH WIND WARNING NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM ADT SUNDAY... THE HIGH WIND WARNING IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM ADT SUNDAY. NORTHWEST WINDS WILL INCREASE TO 75 MPH WITH GUSTS TO 90 MPH THIS MORNING AND WILL PERSIST TO THROUGH EARLY SUNDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Oct 12, 9:00 AM AKDT, 1 hour 52 minutes earlier.
Area forecast discussion, Oct 12, 9:00 AM AKDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
200 PM ADT THU OCT 12 2006
.DISCUSSION...
MODELS HAVE DONE A DECENT JOB WITH INITIALIZING THE LOW JUST WEST OF
THE GULF THIS MORNING. HOWEVER...THE LOW IN THE BERING SEEMS TO BE
DEPICTED A LITTLE TOO FAR NORTH BUT ON THE SAME TRACK TO THE
NORTHEAST. THE ONLY CHANGE TO THE FORECAST WOULD BE TO EXPECT WINDS
TO BE A BIT STRONGER OVER THE WESTERN BERING AND ALEUTIANS.
RUN TO RUN CONSISTENCY HAS BEEN GOOD WITH THE GFS. MODELS CONTINUE TO
ADVERTISE STRONG LOW MOVING TO THE WESTERN ALEUTIANS SATURDAY
AFTERNOON. WILL ISSUE A HIGH WIND WATCH FOR THOSE AREAS.
UPPER LEVELS...LOW AMPLITUDE TROUGH OVER WESTERN ALASKA CONNECTED TO
CLOSE LOW SOUTH OF THE AKPEN. THIS TROUGH TO BE DRIVEN EAST AND INTO
THE PANHANDLE BY SATURDAY AFTERNOON. THIS WAVE REPLACED BY A RIDGE
THAT IS CURRENTLY OVER THE EASTERN BERING. A LARGE LOW OVER THE
NORTHWESTERN BERING SEA WILL CARVE OUT A TROUGH THROUGH THE WESTERN
BERING AND ALEUTIANS AS A VIGOROUS SHORT WAVE ROTATES THROUGH THE
BASE OF THE LOW. SOME UPPER LEVEL COLD AIR TO WRAP INTO THIS SYSTEM
AND CREATE A NEW CENTER TO THE TROUGH OVER ADAK SATURDAY. IN THE
MEANTIME...THE RIDGE AMPLIFIES OVER THE MAINLAND. THE RIDGE REMAINS
OVER THE MAINLAND AS THE LOW IN THE BERING ROTATES NORTH AND LARGE
AREA OF LOW PRESSURE REMAINS OVER THE ENTIRE BERING SEA. THIS PATTERN
IS EXPECTED TO REMAIN THERE THROUGH NEXT WEEK.
SURFACE EAST OF THE ALASKA RANGE...A 995 MB LOW SOUTH OF KODIAK TO
PROGRESS EAST ACROSS THE GULF TO THE PANHANDLE BY SATURDAY.
CURRENTLY...SOUTH CENTRAL ALASKA IS UNDER SOUTHERLY FLOW AHEAD OF THE
LOW AND UPPER LEVEL DISTURBANCE. THIS WILL CONTINUE TO BRING SHOWERS
AND CLOUD COVER TO SOUTH CENTRAL THROUGH TONIGHT. THE SHOWER ACTIVITY
WILL SHIFT EAST TOMORROW AS THE SHORT WAVE TROUGH MOVES THROUGH AND
HIGH PRESSURE SETTLES INTO THE AREA. ONLY SHOWER ACTIVITY WILL BE
AROUND THE LOW NEAR COASTAL LOCATIONS. PRECIPITATION NOT EXPECTED TO
BE HEAVY. HIGH PRESSURE TO THEN DOMINATE OVER SOUTH CENTRAL THROUGH
NEXT WEEK. HOWEVER...SOME RAIN AND WINDS WILL EFFECT THE WESTERN GULF
AND KODIAK AT TIMES AS LOW PRESSURE IN THE BERING AND HIGH PRESSURE
CENTERED IN THE EASTERN GULF WOBBLE BACK AND FORTH. THE CONSISTENT
PRESSURE GRADIENT TO CREATE MODERATE WINDS OVER THE WESTERN GULF AND
AT TIMES THROUGH TURNAGAIN ARM.
SURFACE WEST OF THE ALASKA RANGE...CURRENTLY...SHOWERS WRAPPING
AROUND THE LOW SOUTH OF KODIAK WANING THIS AFTERNOON AND EVENING AS
THE LOW SLOWLY PUSHES INTO THE GULF. CONDITIONS WILL BE CLEARING
OVERNIGHT IN WESTERN ALASKA WITH SOME FOG EXPECTED FRIDAY MORNING. A
995 MB LOW JUST EAST OF THE KAMCHATKA PENINSULA IN NORTHWESTERN
BERING SEA TO TRAVEL NORTHEAST TO THE CHUKCHI SEA SATURDAY AFTERNOON.
GOOD WINDS AND PRECIPITATION MOVING ACROSS THE BERING FRIDAY TO THE
WEST COAST OF ALASKA FRIDAY AFTERNOON AND EVENING WITH THE ASSOCIATED
FRONT. THE FRONT TO PUSH FARTHER INLAND SATURDAY THEN NORTH OVER THE
HIGH PRESSURE IN EASTERN ALASKA.
BIG STORY IS THE LOW THAT WILL DEVELOP SOUTH OF THE WESTERN ALEUTIANS
FRIDAY AND MOVE NEAR ADAK SATURDAY AFTERNOON. THE LOW TO RAPIDLY
DEEPEN TO 960 MB AT THAT TIME. THIS WILL CREATE SOME VERY STRONG
WINDS AROUND THE LOW. PLENTY OF PRECIPITATION AS WELL. THE LOW TRACKS
NORTH NORTHEAST INTO THE CENTRAL BERING SEA SATURDAY NIGHT WITH
STRONG WINDS CONTINUING AROUND THE LOW. THE LOW BEGINS TO FILL SUNDAY
NIGHT INTO MONDAY AS IT MOVES ONTO THE CHUKOTSK PENINSULA. A LARGE
AREA OF LOW PRESSURE TO REMAIN OVER THE BERING BEHIND THE LOW AS
CONTINUED UPPER LEVEL DISTURBANCES MOVE INTO THE TROUGH OVER THE
BERING SEA. WINDS TO REMAIN STRONG IN THE BERING INTO MONDAY MORNING
BEFORE THE LOW MOVES INTO THE CHUKCHI SEA. PRECIPITATION TO SPREAD
OVER THE ENTIRE AREA SUNDAY AND MONDAY BEHIND THE INITIAL LOW AND
REMAIN THROUGH TUESDAY. THE HEAVIEST PRECIPITATION IS CONFINED TO THE
INITIAL LOW.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...FLOOD WARNING 135
HIGH WIND WATCH ZONES 187 AND 191
MARINE...STORM 176
GALE 155 172 175 180 185
FIRE WEATHER...NONE
JN OCT 06The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 11:00 PM AKDT | Small Craft Advisory | AFC | 24 hr | |
| Oct 11, 11:00 PM AKDT | Small Craft Advisory | AFC | 24 hr | |
| Oct 11, 11:00 PM AKDT | Storm Warning | AFC | 12 hr | |
| Oct 12, 11:00 AM AKDT | Gale Warning | AFC | 24 hr |
Nearby
High Wind Watches in Alaska, 2006Every high wind watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.